MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 2990926
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the re ported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent lumbar interbody fusion at l3/4/5 due to degenerative scoliosis.Intra-op, the cage was inserted from the left of l4/5, while being hammered, physician confirmed from the perspective image that the marker looked different from usual.When the physician attempted to adjust the marker to be reflected on the true sagittal, cage broke along with a snap sound.A new cage of one size smaller was opened to deal with issue.No fragment remains in the patient.No patient symptoms or complication were reported as result of this event.
 
Additional Manufacturer Narrative
Product analysis result: visual microscopic visual and microscopic examination identified a portion of the top face and corner of the implant, which interfaces directly with the inserter has been broken off.Two small pieces were returned for analysis and the other part of the broken portion was not returned.Optical and microscopic examination of the implant identified a brittle fracture with rays emanating from the root of the thread tooth.The above observations are consistent with significant force applied to the implant during attempted implantation.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8104996
Report Number1030489-2018-01558
Device Sequence Number1900822
Product Code MAX
UDI-Device Identifier00613994387370
UDI-Public00613994387370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2021
Device Catalogue Number2990926
Device Lot NumberH12V2360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2019
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR